Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jul 10, 2014, 12:42 PM PDT. It took effect at Jul 10, 2014, 11:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2014, 12:42 PM PDT (19:42 UTC)
- In effect from
- Jul 10, 2014, 11:00 PM PDT
- Expired
- Jul 11, 2014, 5:51 AM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS86 KSTO 101942 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1242 PM PDT THU JUL 10 2014 ...ISOLATED DRY THUNDERSTORMS WILL OCCUR TONIGHT THROUGH FRIDAY MORNING... .ISOLATED DRY THUNDERSTORMS WILL OCCUR OVER MUCH OF INTERIOR NORTHERN CALIFORNIA LATE TONIGHT THROUGH FRIDAY MORNING. THE BEST COVERAGE FOR DRY THUNDERSTORMS IS EXPECTED OVER THE CENTRAL SACRAMENTO VALLEY AFTER MIDNIGHT AND SHASTA COUNTY FRIDAY MORNING. A LESSER THREAT EXISTS FARTHER SOUTH AND OVER THE COASTAL RANGE. THUNDERSTORMS MAY CONTAIN LITTLE TO NO PRECIPITATION AND THUS THE POTENTIAL FOR LIGHTNING INDUCED FIRES EXISTS. CAZ213>216-263-266>269-279-111315- /O.NEW.KSTO.FW.W.0009.140711T0600Z-140711T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 1242 PM PDT THU JUL 10 2014 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 213...214... 215...216...263...266...267...268...269 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONE 213 EASTERN PORTION OF SHASTA/TRINITY NF...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 266 NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS...FIRE WEATHER ZONE 267 NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF NEVADA-YUBA- PLACER-AMADOR AND ELDORADO UNITS... FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK)... FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF. * TIMING...LATE TONIGHT THROUGH FRIDAY MORNING. * THUNDERSTORMS...ISOLATED TO SCATTERED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTY WINDS TO 30 MPH POSSIBLE. * IMPACTS...POTENTIAL FOR LIGHTNING INDUCED FIRES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
810 WWUS86 KSTO 111251 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 551 AM PDT FRI JUL 11 2014 CAZ213>216-263-266>269-279-111400- /O.CAN.KSTO.FW.W.0009.000000T0000Z-140711T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST-EASTERN MENDOCINO NF- 551 AM PDT FRI JUL 11 2014 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 213...214...215...216...263...266...267... 268...269 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS MAY STILL OCCUR DURING THE MORNING HOURS BUT THEY ARE EXPECTED TO BE VERY ISOLATED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 10, 10:10 AM PDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 10, 10:10 AM PDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1010 AM PDT Thu Jul 10 2014 .Synopsis... A few showers or thunderstorms will be possible over some mountain areas today and Friday. Otherwise mainly fair skies are expected through the middle of next week. && .Discussion... Northern California remains sandwiched between low pressure to the west and warm high pressure to the east bringing near normal temperatures today. This pattern continues to be favorable for bringing monsoonal moisture from the south- southeast over the area the next couple of days, which is currently being represented by scattered cloud cover and dewpoints in the mid 50s. As a shortwave disturbance begins edging toward NorCal today...isolated showers and thunderstorms are expected to develop this afternoon along the Sierra starting south and spreading north along/near the crest. As the shortwave pivots northward overnight, so will the threat of thunderstorms as dynamics and instability will increase over the northern portion of the region. Favorable dynamics for showers and potential lightning strikes will continue overnight mainly over Shasta and Plumas Counties. In addition, isolated lightning strikes in the Sacramento Valley vicinity cannot entirely be ruled out overnight...will take a closer look at latest model runs for the afternoon package. By Friday afternoon...some isolated showers and thunderstorms may develop over the Sierra/Cascades before more stable conditions return Friday evening. Southwest flow aloft over the weekend will bring stable conditions and mainly fair skies. Daytime temperatures will remain near normal on Friday but then rise to a few to several degrees above normal over the weekend as the upper ridge retrogresses westward toward California. A shortwave trough forecast to clip the northwest corner of the state late Sunday now appears will remain too far to the west to have a significant impact on NorCal weather. Shen .Extended Discussion (Monday through Thursday) High pressure over the west coast will keep NORCAL under fair skies early next week. Daytime highs are likely to come in several degrees above normal under subsidence and limited onshore flow. The ridge axis is forecast to remain along the west coast through mid week so little day to day change is expected. Some monsoon moisture is forecast to be pulled northward into NORCAL by Wednesday of next week with the GFS predicting an inch and a quarter TPW over most of the state. Not sure whether instability and lift will be there for thunderstorm potential under the stable subsidence part of the ridge. For now have just included some slight thunderstorm threat over the northern Sierra crest Tuesday through Thursday. && .Aviation... General VFR conditions expected to continue for the next 24 hours. Isolated thunderstorms possible over the Sierra crest this afternoon, spreading into the northern mountains tonight. There is a small possibility of some convection extending even into the Sacramento Valley after 06z. Winds across the Valley south to west 5-15 kt. Near the delta...SW winds 15-30 kt will continue. Light winds aloft from south to westerly. && .STO Watches/Warnings/Advisories... None. &&
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.